JournalsrmiVol. 19, No. 2pp. 413–424

A Computer Algebra Solution to a Problem in Finite Groups

  • Gert-Martin Greuel

    Universität Kaiserslautern, Germany
A Computer Algebra Solution to a Problem in Finite Groups cover
Download PDF

Abstract

We report on a partial solution of the conjecture that the class of finite solvable groups can be characterised by 2-variable identities. The proof requires pieces from number theory, algebraic geometry, singularity theory and computer algebra. The computations were carried out using the computer algebra system SINGULAR.

Cite this article

Gert-Martin Greuel, A Computer Algebra Solution to a Problem in Finite Groups. Rev. Mat. Iberoam. 19 (2003), no. 2, pp. 413–424

DOI 10.4171/RMI/355